BACKGROUND AND OBJECTIVES: The Marshall-Smith Syndrome is a rare disease characterized by facial dysmorphism, accelerated osseous maturation, retarded neuropsychomotor development, and abnormalities of the airways. Patients with this syndrome have a high risk of developing anesthetic complications, especially concerning the maintenance of the airways. There are very few data in the anesthetic literature regarding this syndrome. The objective of this report was to show the difficulties and anesthetic management in a 28-day old child with this syndrome, who underwent surgery for correction of choanal atresia under general anesthesia. CASE REPORT: A male child, 28 days old, weighing 2.8 kg, undergoing general anesthesia for surgical correction of choanal atresia. The child presented the typical manifestations of the Marshall-Smith syndrome, with a narrow thorax, pectus excavatum, large hands and feet, long neck, facial dysmorphism, high and arched palate, and accelerated osseous maturation. Anesthetic induction was done with a mask with 100% O2 associated with sevoflurane. Due to the possibility of a difficult intubation, tracheal intubation with a fibrobronchoscope was scheduled. After tracheal intubation and assisted manual ventilation, 1.5 mg of rocuronium were administered and, after ten minutes, the patient developed bradycardia (80 bpm), severe hypoxemia (O2 saturation of 30%), and manual ventilation through the tracheal tube became impossible. An urgent tracheostomy was done and the surgical procedure was cancelled. CONCLUSION: In cases of anesthetic-surgical emergencies, in which the child does not ventilate and tracheal intubation is not possible, there is desaturation and bradycardia, requiring fast and appropriate decision making to guarantee adequate pulmonary ventilation. These patients need careful evaluation of the airways to identify upper and lower airways obstruction. During anesthesia, spontaneous ventilation should be maintained during induction until control of the airways is possible, avoiding the use of neuromuscular blockers.